Paracetamol: instructions for use for adults and children

Paracetamol is one of the most common painkillers and antipyretic drugs. He is a member of many different analgesic drugs and a number of drugs used for colds.

Effectively lowers the temperature and eliminates pain. In addition, it copes well with headache, dental pain, menstrual pain, and symptoms of neuralgia. The main advantage of the drug is low toxicity.

According to WHO, it is considered one of the safest and most effective medicines and is widely used to treat children.

Clinico-pharmacological group

Analgesic antipyretic. It has analgesic, antipyretic and weak anti-inflammatory action.

Pharmacy sales terms

It is released without a prescription.

Prices

How much does Paracetamol cost in pharmacies? The average price is at the level of 10 rubles.

Release form and composition

The following dosage forms of Paracetamol are produced:

  • Tablets: white with a creamy shade or white, flat-cylindrical, with a risk and a bevel (10 pieces in a blister or cell-free packaging; 2 or 3 packs in a carton pack);
  • Rectal suppositories for children: torpedo-shaped, from white with a yellowish or creamy tinge to white (5 pcs. In blisters; 2 packs in a cardboard box);
  • Syrup (100 ml in bottles; 1 bottle in a carton);
  • Suspension for oral administration (100 ml in dark glass bottles with a dosing spoon included; 1 set in a carton box).

1 tablet contains:

  • Active ingredient: paracetamol - 200 or 500 mg;
  • Auxiliary components: lactose (milk sugar), stearic acid, potato starch, gelatin.

5 ml of syrup contains:

  • Active ingredient: paracetamol - 24 mg;
  • Auxiliary components: water, sodium benzoate, aromatic additives, riboflavin, ethyl alcohol, propylene glycol, trisubstituted sodium citrate, citric acid, sorbitol, sugar.

5 ml of suspension contains:

  • Active ingredient: paracetamol - 120 mg;
  • Auxiliary components: purified water, orange or strawberry flavoring, food sorbitol (sorbitol), glycerol (glycerin), sucrose (sugar), propylene glycol, methyl parahydroxybenzoate (nipagin), xanthan gum (xanthan gum), sucrose RC-591 (white glucose), white glucose (white glucose), white glucose (white glucose). sodium).

1 suppository contains:

  • Active ingredient: paracetamol - 100 mg;
  • Auxiliary components: solid fat base.

Pharmacological effect

Paracetamol refers to drugs of the analgesic antipyretic group, that is, painkillers and antipyretics. In addition to the analgesic and antipyretic effect, the drug also has a mild anti-inflammatory effect.

The mechanism of pharmacological action of Paracetamol is associated with its ability to slow down the synthesis of prostaglandins and to influence the thermoregulation center in the hypothalamus. When using the agent, the maximum concentration of the drug in the blood plasma is observed already in 10-60 minutes.

What does Paracetamol help?

Paracetamol is prescribed for the symptomatic treatment of pain syndrome of weak or moderate severity, of different origin and localization.

However, the most common indications for starting this medication are an increase in body temperature (hyperthermia) on the background of colds and viral diseases, as well as pain (aching) in bones and muscles with flu and other acute respiratory viral infections.

Diseases and pathological conditions in which paracetamol helps:

  • neuralgia;
  • fever of unspecified origin;
  • sciatica;
  • arthrosis;
  • toothache;
  • headache (including migraine);
  • arthralgia (pain in the joints);
  • myalgia (muscle pain);
  • algomenorrhea (painful periods).

Contraindications

Contraindications include:

  • individual hypersensitivity (hypersensitivity) to the active substance;
  • "aspirin triad" (a combination of intolerance to NSAIDs, bronchial asthma and recurrent nasal polyposis and paranasal sinuses);
  • inflammatory diseases, erosion and ulcers of the digestive tract;
  • gastrointestinal bleeding;
  • severe renal impairment;
  • diagnosed hyperkalemia;
  • age up to 6 years for taking pills;
  • condition after coronary artery bypass surgery.

Particular caution when taking this drug should be observed in the following diseases and pathological conditions:

  • chronic alcoholism and alcoholic liver damage;
  • ischemic heart disease and chronic heart failure;
  • cerebral vascular disease;
  • peripheral arterial lesions;
  • renal and hepatic failure.

In diabetes, it is not recommended to take Paracetamol in the form of a syrup.

Use during pregnancy and lactation

If necessary, use during pregnancy and lactation (breastfeeding) should carefully weigh the expected benefits of therapy for the mother and the potential risk to the fetus or child.

  1. Paracetamol penetrates the placental barrier. To date, no negative effects of paracetamol on the fetus in humans have been observed.
  2. Paracetamol is excreted in breast milk: the content in milk is 0.04-0.23% of the dose taken by the mother.

In experimental studies, the embryotoxic, teratogenic and mutagenic effects of paracetamol have not been established.

Dosage and method of use

The instructions for use indicate that Paracetamol tablets are prescribed by mouth.

  1. Adults and children over 15 years old, a single oral dose - 500 mg; maximum single dose - 1000 mg. The maximum daily dose is 4000 mg.
  2. Over the age of 12 years (with a body weight of more than 40 kg) a single dose of 500 mg, the maximum daily dose of 2000-4000 mg.
  3. At the age of 9-12 years (weight up to 40 kg) the maximum dose is 500 mg, the maximum daily dose is 2000 mg.
  4. Children from 6 to 9 years old (with a body weight of 22-30 kg) a single dose depends on the child's body weight and is 250 mg, the maximum daily dose is 1000-1500 mg.

The recommended interval between doses of the drug is 6-8 hours (at least 4 hours).

The duration of treatment is no more than 3 days as a febrifuge and no more than 5 days as an anesthetic.

The need to continue treatment with the drug is decided by the doctor.

Side effects

The action of the drug in violation of instructions, dosage provokes side effects. Overdose can cause:

  • liver or kidney dysfunction;
  • rash, redness, "urticaria". An allergy to the drug most often has such external manifestations;
  • stomach ache. The stomach reacts to an abnormal intake or overdose;
  • sleepy, want to sleep. The cause of the condition is low pressure;
  • a sharp drop in the level of glucose, hemoglobin in the blood.

In case of violation of the dosage or incorrect admission should immediately call an ambulance.

Overdose

With long-term use of tablets in large doses, the patient quickly develop symptoms of overdose, which are clinically manifested in the form of an increase in the above-described side effects and the development of liver failure.

In case of accidental ingestion of a large number of tablets, the patient should flush the stomach as soon as possible and deliver it to the hospital. If necessary, symptomatic treatment. Paracetamol’s antidote is N-acetyl stein, administered orally or intravenously.

Special instructions

With long-term use of paracetamol, it is necessary to control the pattern of peripheral blood and the functional state of the liver.

It is used with caution in patients with impaired liver and kidney function, with benign hyperbilirubinemia, as well as in elderly patients.

It is used to treat premenstrual tension syndrome in combination with pamabrom (diuretic, xanthine derivative) and mepyramine (histamine H1 receptor blocker).

Drug interactions

When applied simultaneously:

  1. activated carbon decreases the bioavailability of paracetamol.
  2. with urikozuricheskimi means reduced their effectiveness.
  3. with diazepam may decrease the excretion of diazepam.
  4. with carbamazepine, phenytoin, phenobarbital, primidone, the effectiveness of paracetamol decreases, which is caused by an increase in its metabolism (glucuronization and oxidation processes) and elimination from the body. Cases of hepatotoxicity with simultaneous use of paracetamol and phenobarbital are described.
  5. during a period of less than 1 hour after taking paracetamol, absorption of the latter may be reduced.
  6. with lamotrigine, the elimination of lamotrigine from the body is moderately increased.
  7. with anticoagulants, a slight or moderately pronounced increase in prothrombin time is possible.
  8. with anticholinergics, paracetamol absorption may be reduced.
  9. with oral contraceptives, paracetamol excretion from the body is accelerated and its analgesic action may decrease.
  10. with metoclopramide, it is possible to increase the absorption of paracetamol and increase its concentration in the blood plasma.
  11. with probenecid, a reduction in paracetamol clearance is possible; with rifampicin, sulfinpyrazone - possible increase in the clearance of paracetamol due to an increase in its metabolism in the liver.
  12. with inducers of liver microsomal enzymes, agents with a hepatotoxic effect, there is a risk of enhancing the hepatotoxic effect of paracetamol.
  13. with ethinyl estradiol increases the absorption of paracetamol from the intestine.

Besides:

  1. Cases of manifestations of the toxic action of paracetamol with simultaneous use with isoniazid are described.
  2. There are reports of the possibility of enhancing the myelodepressive effect of zidovudine while using it with paracetamol. A case of severe toxic liver damage is described.

Reviews

We picked up some reviews of people using the drug Paracetamol:

  1. Igor I always have Paracetamol with me, I am often on the road, work is connected with traveling and this drug is always available in the car's first-aid kit. He rescued me many times. I take it for headaches and toothaches, for colds. Well beats down the temperature, quickly improves health and, unlike aspirin, has no harmful effect on the stomach. It is quite inexpensive and is sold in any pharmacy.
  2. Margarita. I know about problem skin firsthand. I treat acne with talkers, which I do on the basis of paracetamol and boric acid. In combination, these drugs perfectly relieve inflammation, remove redness and dry the rash. I heard that very well the pills eliminate toothache and abdominal cramps during menstruation.
  3. Sasha. Paracetamol tablet and do not need additional drugs for temperature, and all of these powders, which he enters, are simply bullshit, diluted with any additional chemistry, in order to sell more expensive. All these Nurofena, Theraflu and others. Drink pure Paracetamol and there will be happiness and health.

Analogs

Paracetamol has many analogues containing the same active ingredient. They are produced by a variety of pharmaceutical companies under different trademarks. Here are just some analogs of Paracetamol:

  • Acetophen
  • Aminadol
  • Aminofen
  • Apamide
  • Apanol
  • Biocetamol
  • Valadol
  • Valorin
  • Deminofen
  • Dolamin
  • Metamol
  • Mialgin
  • Paramol
  • Panadol Junior
  • Pyrinazine
  • Tempramol
  • Feridol
  • Hemcetafen
  • Telifen
  • Efferalgan

Before using analogues consult your doctor.

Which is better: Paracetamol or Ibuprofen?

Ibuprofen (Nurofen) has a wider spectrum of action and more favorably, in comparison with Paracetamol, affects the temperature curve. The effect of its use comes faster (after 15-25 minutes) and lasts longer (up to 8 hours), in addition, the drug is considered less harmful and less likely provokes allergic reactions. Ibuprofen better than its counterpart removes the critically high temperature. Again (to control hyperthermia) it is used much less frequently than Paracetamol.

The strength of the antipyretic action is comparable, however, ibuprofen, in addition to the analgesic and antipyretic effects, also effectively relieves inflammation in peripheral tissues. This is due to the fact that paracetamol acts predominantly in the central nervous system, and ibuprofen inhibits the synthesis of Pg, not so much in the central nervous system, as in the inflamed peripheral tissues. That is, in case of severe peripheral inflammation, the choice should be made in favor of Nurofen and other ibuprofen-based drugs.

Answering the question “What to choose, Paracetamol or Nurofen?”, The doctors recommend starting treatment of young children with Ibuprofen monotherapy. If necessary, urgently reduce the temperature, you can use any of the drugs. Subsequent treatment must be agreed with the doctor. You should be aware that suppositories with ibuprofen are contraindicated for children weighing up to 6 kg, and suspension - for children up to 3 months.

Storage conditions and shelf life

The drug in any dosage form is released without a prescription. Paracetamol shelf life is:

  • Suppositories - 2 years at temperatures up to 15 ° C;
  • Tablets - 3 years at temperatures up to 25 ° C;
  • Syrup, oral solution and suspension - 2 years at temperatures up to 25 ° C.

Keep out of the reach of children!

Watch the video: Acetaminophen vs. Ibuprofen: Which One Should My Child Take? (February 2020).

Loading...

Leave Your Comment